The Annals of Statistics
- Ann. Statist.
- Volume 11, Number 2 (1983), 530-551.
Asymptotics for $M$-Type Smoothing Splines
Limit theorems giving rates of convergence of nonparametric regression estimates obtained from smoothing splines are proved. The main emphasis is on nonlinear, robust smoothing splines, but new results are obtained for the usual (linear) case. It is assumed that the knots become asymptotically uniform in a vague sense. Convergence of derivatives is also investigated. The main mathematical tools are a linearization of the robust smoothing spline, and an approximation of the linear smoothing spline utilizing the Green's function of an associated boundary value problem.
Ann. Statist., Volume 11, Number 2 (1983), 530-551.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Cox, Dennis D. Asymptotics for $M$-Type Smoothing Splines. Ann. Statist. 11 (1983), no. 2, 530--551. doi:10.1214/aos/1176346159. https://projecteuclid.org/euclid.aos/1176346159